Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 69, NWS Mobile, AL

May 17, 2025Butler County, Conecuh County, Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 17, 2025, 6:11 PM CDT for Butler County, Conecuh County, Monroe County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2025, 6:11 PM CDT (23:11 UTC)
Expired
May 17, 2025, 6:44 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Butler County, AL, Conecuh County, AL, Monroe County, AL

The radar

The Maxwell AFB radar (KMXX), 145 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1448 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

869 
WUUS54 KMOB 172311
SVRMOB
ALC013-035-099-180000-
/O.NEW.KMOB.SV.W.0069.250517T2311Z-250518T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
611 PM CDT Sat May 17 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Butler County in south central Alabama...
  Northeastern Monroe County in south central Alabama...
  North central Conecuh County in south central Alabama...

* Until 700 PM CDT.

* At 611 PM CDT, a severe thunderstorm was located 8 miles east of
  Beatrice, or 20 miles southeast of Camden, moving southeast at 20
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Butler, northeastern Monroe and north central Conecuh
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3172 8715 3182 8709 3176 8669 3153 8684
TIME...MOT...LOC 2311Z 293DEG 18KT 3175 8707 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
2 follow-up statements
865 
WWUS54 KMOB 172336
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
636 PM CDT Sat May 17 2025

ALC099-172346-
/O.CAN.KMOB.SV.W.0069.000000T0000Z-250518T0000Z/
Monroe AL-
636 PM CDT Sat May 17 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3156 8682 3166 8702 3171 8700 3175 8691
      3179 8691 3175 8670
TIME...MOT...LOC 2336Z 292DEG 20KT 3169 8691 

$$

ALC013-035-180000-
/O.CON.KMOB.SV.W.0069.000000T0000Z-250518T0000Z/
Butler AL-Conecuh AL-
636 PM CDT Sat May 17 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN BUTLER AND NORTH CENTRAL CONECUH COUNTIES...

At 636 PM CDT, a severe thunderstorm was located 10 miles west of
Georgiana, or 18 miles north of Evergreen, moving southeast at 25
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Butler and north central Conecuh Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3156 8682 3166 8702 3171 8700 3175 8691
      3179 8691 3175 8670
TIME...MOT...LOC 2336Z 292DEG 20KT 3169 8691 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
324 
WWUS54 KMOB 172344
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
644 PM CDT Sat May 17 2025

ALC013-035-172354-
/O.CAN.KMOB.SV.W.0069.000000T0000Z-250518T0000Z/
Butler AL-Conecuh AL-
644 PM CDT Sat May 17 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUTLER AND NORTH
CENTRAL CONECUH COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3156 8682 3166 8702 3171 8700 3175 8691
      3179 8691 3175 8670
TIME...MOT...LOC 2343Z 293DEG 18KT 3168 8688 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:07 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 17, 3:07 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
307 PM CDT Sat May 17 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 307 PM CDT Sat May 17 2025

A lobe of shortwave energy swept around the base of a closed
upper low passing north of the Southeast earlier today, with a
weak cold front having moved south over the Southeast in response.
Looking at dewpoints, the boundary either lies north of I-20, or
looking at surface temperatures, a boundary lies just north of
Highway 84. The current satellite and radar loops show a developed
storm near Jackson, MS at 3pm. Will need to monitor later this
afternoon into the evening hours, depending on which boundary the
storms focus on. Guidance is advertising MLCapes rebounding into
the 2000-2500J/kg range along and north of Highway 84, with DCapes
in the 800-1100J/kg range and EBWD shear to around 40kts over the
same area. Enough for strong to marginally severe storms, with
strong winds the primary threat. Even with the upper ridge
weakening over the forecast area and nearby this afternoon, mid
level lapse rates remain low enough to limit hail development.
Model soundings show a generally linear profile, with little
directional shear, so am not expecting any organized rotating
storms. With storm movement in a generally easterly direction,
overrunning of any surface boundary is generally not expected, but
if a local surge from a storm moves a portion of the southern
boundary south enough, local water issues become a possibility,
albeit small one. Will need to monitor the late afternoon and
early evening hours for the rowdy storms. For Sunday, guidance is
advertising pretty much the same severe parameters, but with a
lack of upper initiator. The beginning of the re-building of an
upper ridge over the Southeast will help to deflect any shortwave
energy northward. For the forecast area, this places any
development to areas along the northern border of the forecast
area and north.

Upper level high pressure remains in control through the Near
Term, with temperatures remaining well above seasonal norms. High
temperatures in the upper 80s to lower 90s are expected this
afternoon and again Sunday, with mid 80s along the coast. Low
temperatures in the upper 60s to low 70s inland from the coast,
mid to upper 70s along the coast. Heat Indices are still expected
to top out in the 89-103 degree range this afternoon, with 95-100
expected Sunday.

A Low Risk of Rip Currents is expected into the coming week.
/16

An upper trof progresses across the central states and into the
northeast states Monday into Wednesday, after which the upper trof
amplifies to encompass much of the eastern states before slowly
beginning to move off into the western Atlantic on Saturday. A
surface low associated with the upper trof is expected to bring a
cold front through the forecast area on Wednesday. Dry conditions
are expected for the area through Tuesday, with the exception of a
small chance of rain for a portion of Choctaw county Tuesday
afternoon. Slight chance to chance pops follow for Tuesday night
over interior areas, then have stayed with chance pops areawide
for Wednesday as the front approaches and then moves through the
area. Progressively drier and cooler air flows into the region
through Thursday night in the wake of the front, then deep layer
moisture begins to improve on Saturday. Dry conditions are
expected for the forecast area Thursday and Friday, and continue
for Saturday as well as while deep layer moisture will be
improving by that point, this does not look sufficient to support
precipitation. Highs on Monday and Tuesday range from the lower
90s inland to the mid 80s at the immediate coast, then trend
cooler into Thursday to range from the upper 70s to lower 80s.
Lows Monday night and Tuesday night range from the upper 60s to
mid 70s then trend cooler by Thursday night to range from the
lower 50s well inland to the lower 60s at the coast. Temperatures
then moderate during the remainder of the period, with lows Friday
night ranging from the mid 50s well inland to the mid 60s at the
coast, and highs on Saturday will be in the mid to upper 80s. A
low risk of rip currents on Monday become a moderate risk for
Tuesday and Wednesday. /29

&&

.AVIATION...
(18Z TAFS)
Issued at 1242 PM CDT Sat May 17 2025

General VFR conditions were noted over the forecast area with a few
weakening showers and thunderstorms. The forecast area will see a
lull in convection into the afternoon, but a second approaching
shortwave and a rebounding of instability over the area will start
firing convection again late afternoon into the evening hours, with
areas well north of I-10 favored (generally north of area TAF
sites). Local drop in conditions to MVFR levels in stronger storms
is likely along with locally strong and variable winds. The
convection is expected to last well into the evening hours, with the
passing shortwave energy a bit later than was anticipated yesterday.
Patchy fog development is possible well after 06z, mainly over the
S.E. counties of the forecast area. Winds are expected to be
strong enough out side of the forecast development area for bands of
CU to develop, bringing local drops in CIGS to low end MVFR levels
late tonight into Sunday morning. General VFR conditions are
expected to return by mid morning Sunday. Generally, winds are
expected to be south to southwest 5 to 10 knots.
/16

&&

.MARINE...
Issued at 307 PM CDT Sat May 17 2025

A light to at times moderate onshore flow is expected through the
forecast. Outside of any thunderstorms, no issues are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      71  88  71  88  73  88  73  88 /   0   0   0   0   0   0  10  30
Pensacola   74  85  73  86  75  86  77  87 /   0   0   0   0   0   0  10  30
Destin      74  85  74  86  76  86  78  87 /   0   0   0   0   0   0  10  30
Evergreen   69  93  67  93  69  92  70  89 /  20  10   0   0   0   0  20  40
Waynesboro  69  92  68  92  71  92  69  87 /  20  10   0   0   0  10  30  30
Camden      69  91  68  91  69  92  70  86 /  30  20   0   0   0  10  30  30
Crestview   69  91  67  91  68  90  72  89 /   0  10   0   0   0   0  10  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 17, 4:40 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
440 PM CDT Sat May 17 2025

ALZ054-172230-
Wilcox AL-
440 PM CDT Sat May 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WILCOX COUNTY
THROUGH 530 PM CDT...

At 440 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pine Hill, or 11 miles east of Thomasville, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camden, Yellow Bluff, and Pine Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3209 8723 3187 8719 3191 8765 3200 8766
      3200 8763 3201 8762 3204 8762 3212 8724
TIME...MOT...LOC 2140Z 261DEG 15KT 3197 8756

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, May 17, 5:18 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
518 PM CDT Sat May 17 2025

ALZ054-055-172300-
Wilcox AL-Monroe AL-
518 PM CDT Sat May 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONROE AND
SOUTHEASTERN WILCOX COUNTIES THROUGH 600 PM CDT...

At 518 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vredenburgh, or 9 miles south of Camden, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vredenburgh and Beatrice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3182 8745 3195 8741 3192 8700 3167 8709
TIME...MOT...LOC 2218Z 280DEG 15KT 3186 8735

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 10:42 AM CDTSpecial Weather StatementMOBCovington48 min
May 17, 4:40 PM CDTSpecial Weather StatementMOBWilcox50 min
May 17, 5:18 PM CDTSpecial Weather StatementMOBWilcox42 min
May 17, 5:39 PM CDTSevere Thunderstorm WarningMOBMonroe, Wilcox51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.